Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 172, NWS Pueblo, CO

August 8, 2014Pueblo County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 8, 2014, 5:16 PM MDT for Pueblo County, Colorado. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 8, 2014, 5:16 PM MDT (23:16 UTC)
Expired
Aug 8, 2014, 5:47 PM MDT
In force
31 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Pueblo County, CO

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.3 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-08-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-08-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 34 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-222 J/kg
Mixed-layer LCL
1831 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
34 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

485 
WUUS55 KPUB 082316
SVRPUB
COC101-090000-
/O.NEW.KPUB.SV.W.0172.140808T2316Z-140809T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
516 PM MDT FRI AUG 8 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL PUEBLO COUNTY IN SOUTHEAST COLORADO...

* UNTIL 600 PM MDT

* AT 516 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALT
  CREEK...OR NEAR PUEBLO...MOVING EAST AT 5 MPH.

  HAZARD...QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

* LOCATIONS IMPACTED INCLUDE...
  EASTERN PUEBLO...BLENDE...SALT CREEK...AVONDALE AND PUEBLO DEPOT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3812 10463 3833 10456 3830 10428 3803 10433
TIME...MOT...LOC 2316Z 271DEG 5KT 3819 10457 

HAIL...1.00IN
WIND...<50MPH

$$

28
3 follow-up statements
237 
WWUS55 KPUB 082324
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
524 PM MDT FRI AUG 8 2014

COC101-090000-
/O.CON.KPUB.SV.W.0172.000000T0000Z-140809T0000Z/
PUEBLO CO-
524 PM MDT FRI AUG 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CENTRAL PUEBLO COUNTY...

AT 523 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SALT CREEK...
OR NEAR PUEBLO...MOVING EAST AT 5 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
EASTERN PUEBLO...BLENDE...SALT CREEK...AVONDALE AND PUEBLO DEPOT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3812 10463 3833 10456 3830 10428 3803 10433
TIME...MOT...LOC 2323Z 289DEG 5KT 3818 10456 

HAIL...1.00IN
WIND...<50MPH

$$

28
208 
WWUS55 KPUB 082331
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
531 PM MDT FRI AUG 8 2014

COC101-090000-
/O.CON.KPUB.SV.W.0172.000000T0000Z-140809T0000Z/
PUEBLO CO-
531 PM MDT FRI AUG 8 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR CENTRAL PUEBLO COUNTY...

AT 530 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BLENDE...OR 8
MILES SOUTHEAST OF PUEBLO...MOVING EAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BLENDE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3812 10463 3826 10456 3821 10430 3803 10433
TIME...MOT...LOC 2330Z 279DEG 11KT 3817 10453 

HAIL...1.00IN
WIND...<50MPH

$$

28
187 
WWUS55 KPUB 082347
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
547 PM MDT FRI AUG 8 2014

COC101-082356-
/O.CAN.KPUB.SV.W.0172.000000T0000Z-140809T0000Z/
PUEBLO CO-
547 PM MDT FRI AUG 8 2014

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PUEBLO COUNTY IS
CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.  HOWEVER SMALL HAIL AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3812 10463 3826 10456 3821 10430 3803 10433
TIME...MOT...LOC 2344Z 271DEG 5KT 3817 10450 

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 8, 3:39 PM MDT, 1 hour 37 minutes earlier.

Area forecast discussion, Aug 8, 3:39 PM MDT, 1 hour 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT FRI AUG 8 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 339 PM MDT FRI AUG 8 2014

...THUNDERSTORMS AGAIN THIS EVENING BUT FEWER AND FARTHER BETWEEN
THAN YESTERDAY...

DRIER AIR IS BEGINNING TO WORK IN FROM THE WEST.  SURFACE DEWPOINTS
ARE NOW WIDESPREAD IN THE 20S AND 30S ACROSS THE WESTERN MOUNTAINS
AND HIGH VALLEYS.  HOWEVER...THERE IS STILL THE SURFACE MOISTURE ON
THE PLAINS WITH DEWPOINTS REMAINING IN THE 50S TO LOWER 60S AT THIS
HOUR.  SO...CONVECTION WILL PROBABLY BE MINIMAL OVER THE MOUNTAINS
THIS EVENING...WITH MOST ACTIVITY ACROSS THE PLAINS...AND MOSTLY
ALONG THE HIGHER TERRAIN OF THE PALMER AND RATON RIDGES. SHEERS ARE
ROUGHLY 25-35 KNOTS SO STILL SOME HAIL POTENTIAL ALTHOUGH 3/8 INCH
DIAMETER WAS THE BIGGEST REPORTED FROM THE STORM OVER FORT CARSON
EARLIER.  SO LARGE HAIL POTENTIAL IS PROBABLY PRETTY LOW THIS
EVENING.  MAIN THREATS WILL BE HEAVY RAIN...LIGHTNING AND WINDS TO
ABOUT 50 MPH. CELLS OCCURRING NOW SHOULD CONTINUE TO TRACK EASTWARD
AND DEVELOP/MERGE INTO CELL CLUSTERS AS THEY HEAD FOR THE KANSAS
BORDER THROUGH THE EVENING.  HEAVY RAIN/FLOOD POTENTIAL WILL
INCREASE AS THIS OCCURS.

TOMORROW...LETS DO IT AGAIN.  SAME DEAL...DIFFERENT DAY.  THE GFS
SUGGESTS A LATER SHOW...MORE INTO SATURDAY NIGHT.  HOWEVER...THE NAM
LOOKS A LOT LIKE TODAY WITH TIMING AND COVERAGE.  IN ANY
EVENT...THERE WILL PROBABLY BE ENOUGH TO KEEP US BUSY. SIMILAR STORM
THREATS AS THE PAST COUPLE OF DAYS...HEAVY RAIN...HAIL UP TO 1
INCH...WIND GUSTS TO 50 MPH...LIGHTNING. LW

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 339 PM MDT FRI AUG 8 2014

SATURDAY NIGHT...NAM AND GFS DIFFER ON PLACEMENT OF AN MCS OVER
EASTERN COLORADO AND WESTERN KANSAS. HAVE PUT HIGHEST POPS OVER
THE PLAINS IN THE FAR NORTHEASTERN PART OF OUR CWA WITH THE REST
OF THE CONVECTION WANING IN THE EVENING.

SUNDAY...THE NAM AND GFS GIVING DIFFERENT SCENARIOS WITH REGARD
TO INSTABILITY WITH THE NAM HAVING A MORE STABLE CLOUD REGIME
ACROSS THE PLAINS. HOWEVER...BOTH MODELS SHOWING ISOLATED TO
SCATTERED SHOWERS AND STORM OVER THE MOUNTAINS AND ADJACENT
TERRAIN. WILL LIKELY HAVE STORMS IGNITE ACROSS THE MOUNTAINS
MIDDAY...THEN SPREAD EAST INTO MORE STABLE AIR DURING THE
AFTERNOON. ACTIVITY WILL MOVE SOUTH AND EAST OF OUR CWA BY
EVENING...BUT ISOLATED SHOWERS AND STORMS MAY LINGER THROUGH THE
OVERNIGHT ACROSS THE SOUTHEAST PLAINS.

MONDAY AND TUESDAY...WITH UPPER RIDGE BUILDING INTO THE
AREAS...AND CAPE VALUES GENERALLY BELOW 1000 J/KG...AND A
SLIGHTLY DRIER ATMOSPHERE...WE CAN EXPECT ISOLATED TO SCATTERED
SHOWERS AND STORMS JUST ABOUT ANYWHERE ACROSS THE CWA.

WEDNESDAY THROUGH FRIDAY...NEXT PLAYER IS TROUGH DIGGING INTO THE
WEST. GFS AND EUROPEAN HAVE DIFFERENT SOLUTIONS...BUT THE GENERAL
OUTLOOK IS FOR THE TROUGH TO PASS NORTH OF COLORADO...WITH THE GFS
BEING THE MOST PROGRESSIVE. THIS FEATURE WILL BRING MONSOON
MOISTURE INTO THE CENTRAL ROCKIES...MAINLY FOCUSED ACROSS WESTERN
COLORADO...WEDNESDAY AND THURSDAY. THAT MOISTURE MAY BE SHUNTED
INTO EASTERN SECTIONS OF OUR CWA. UPSHOT IS THE WEST FORK COMPLEX
WILL BE WATCHED CLOSELY MIDWEEK...AND THERE WILL BE DAILY ISOLATED
TO SCATTERED SHOWERS AND STORMS ACROSS ALL OF SOUTHERN COLORADO.

TEMPERATURES WILL CONTINUE TO BE AT OR BELOW SEASONAL NORMS ACROSS
THE AREA FOR THE NEXT WEEK. -TLM-

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 339 PM MDT FRI AUG 8 2014

WILL CONTINUE WITH VFR IN TAF SITES.  HOWEVER...LOCAL STORM
DEVELOPMENT WILL NEED TO BE MONITORED FOR CHANGES ON THE FLY.  THIS
EVENING...EXPECT MAINLY ISOLATED TSRA TO SPREAD FROM THE MOUNTAINS
WITH GRADUALLY INCREASING COVERAGE AS THE STORMS TRACK EAST ACROSS
THE PLAINS...INTO BETTER MOISTURE.  WILL CONTINUE VCTS MENTION FOR
KCOS AND KPUB THROUGH EARLY EVENING...AND SOME IFR/MVFR CONDITIONS
COULD BE FOUND UNDER THE STRONGER STORMS. CONVECTION WILL END FROM
WEST TO EAST DURING THE EVENING AS MERGING STORMS SHIFT EASTWARD
INTO KS/OK BY AROUND 06Z OR SO. WILL DO IT AGAIN TOMORROW AS
PATTERN LOOKS PRETTY SIMILAR TO TODAY OVERALL. LW

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LW
LONG TERM...TM
AVIATION...LW
Hazardous weather outlook, Aug 8, 12:19 PM MDT, 4 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1219 PM MDT FRI AUG 8 2014

COZ058>089-093>099-091830-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1219 PM MDT FRI AUG 8 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN EARLY
THIS AFTERNOON AND SPREAD EAST ACROSS THE IMMEDIATE ADJACENT PLAINS
THROUGH THE FAR SOUTHEASTERN PLAINS LATE THIS AFTERNOON AND EVENING.

THE MAIN THREATS FROM STORMS WILL BE BRIEF HEAVY RAINFALL...GUSTY
WINDS UP TO 40 MPH AND LIGHTNING. HOWEVER...ONE OR TWO STRONGER
STORMS...PRODUCING HAIL UP TO 1 INCH IN DIAMETER AND WIND GUSTS IN
EXCESS OF 50 MPH...WILL BE POSSIBLE...MAINLY EAST OF THE I-25
CORRIDOR.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE SATURDAY
AFTERNOON AND EVENING ACROSS ALL OF SOUTHEAST COLORADO.
STORMS WILL BEGIN OVER THE MOUNTAINS AND THEN SPREAD EASTWARD
OVER THE PLAINS IN THE AFTERNOON. ALL STORMS WILL BE CAPABLE OF
FREQUENT LIGHTNING...LOCALLY STRONG WINDS...AND SMALL HAIL
ALONG WITH HEAVY RAINFALL. A FEW STORMS NORTH OF HIGHWAY 50 AND
EAST OF INTERSTATE 25 COULD BECOME MARGINALLY SEVERE WITH
HAIL UP TO ONE INCH AND WIND GUSTS TO 60 MPH. AS STORMS
COMBINE OVER THE EASTERN PLAINS INTO ONE OR MORE GROUPS OF
STORMS BY EVENING...THE THREAT WILL INCREASE FOR HEAVY
RAINFALL AND POSSIBLE FLOODING IN ADDITION TO HAIL AND DAMAGING
WIND GUSTS.

FROM SUNDAY THROUGH THURSDAY...ISOLATED TO SCATTERED STORMS
WILL BE POSSIBLE EACH DAY...PRIMARILY IN THE AFTERNOON AND
EVENING HOURS. SMALL HAIL AND STRONG WINDS WILL BE THE
MAIN THREATS IN ADDITION TO LOCALLY HEAVY RAINFALL.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON THROUGH TONIGHT OVER THE SOUTHEAST PLAINS.

50/50

In the hours before

Special weather statement, Aug 8, 4:55 PM MDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
455 PM MDT FRI AUG 8 2014

COZ086-082330-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
455 PM MDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUEBLO COUNTY UNTIL
530 PM MDT...

AT 454 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTHERN PUEBLO...MOVING NORTHEAST AT 20
MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...BLENDE...SALT CREEK AND PUEBLO DEPOT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3817 10455 3825 10470 3848 10456 3840 10427
TIME...MOT...LOC 2254Z 216DEG 17KT 3829 10459

28
Local storm report, Aug 8, 4:57 PM MDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
457 PM MDT FRI AUG 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             1 SSE PUEBLO            38.26N 104.61W
08/08/2014  M0.75 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

28
Special weather statement, Aug 8, 5:04 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
504 PM MDT FRI AUG 8 2014

COZ086-082330-
PUEBLO VICINITY/PUEBLO COUNTY BELOW 6300 FEET CO-
504 PM MDT FRI AUG 8 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PUEBLO COUNTY UNTIL
530 PM MDT...

AT 503 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 8 MILES NORTH OF BLENDE
TO 6 MILES SOUTH OF SALT CREEK...AND MOVING SOUTHEAST AT 20 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
PUEBLO...BOONE...BLENDE...SALT CREEK...PUEBLO DEPOT AND AVONDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3839 10409 3793 10429 3810 10467 3845 10451
TIME...MOT...LOC 2303Z 299DEG 16KT 3836 10448 3815 10457

28
Local storm report, Aug 8, 5:10 PM MDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
510 PM MDT FRI AUG 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 PM     HAIL             1 NNW PUEBLO            38.28N 104.62W
08/08/2014  M0.88 INCH       PUEBLO             CO   TRAINED SPOTTER

&&

STARK
Local storm report, Aug 8, 5:11 PM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
511 PM MDT FRI AUG 08 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             3 NNE BLENDE            38.28N 104.52W
08/08/2014  M0.75 INCH       PUEBLO             CO   NWS OFFICE

&&

28
Special weather statement, Aug 8, 5:14 PM MDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
514 PM MDT FRI AUG 8 2014

COZ081-084-085-082345-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
514 PM MDT FRI AUG 8 2014

...SPECIAL WEATHER STATEMENT...

AT 513 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER THE WALDO CANYON BURN SCAR...OR 8 MILES NORTHWEST
OF COLORADO SPRINGS...MOVING EAST AT 20 MPH.

RAINFALL AMOUNTS OF .10 INCHES OR LESS WILL BE POSSIBLE ON THE WALDO
CANYON BURN SCAR WITH THIS STORM. IT IS NOT LIKELY TO CAUSE FLOODING.

LOCATIONS IMPACTED INCLUDE... WALDO CANYON BURN SCAR...WESTERN
COLORADO SPRINGS...CASCADE AND CHIPITA PARK.

LAT...LON 3892 10499 3898 10500 3898 10489 3888 10487
      3888 10496
TIME...MOT...LOC 2313Z 273DEG 17KT 3891 10494

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 6:03 PM MDTSevere Thunderstorm WarningPUBBaca42 min
Aug 7, 6:11 PM MDTSpecial Weather StatementPUBTeller34 min
Aug 7, 6:18 PM MDTSpecial Weather StatementPUBProwers27 min
Aug 7, 6:27 PM MDTAreal Flood AdvisoryPUBProwers3 hr
Aug 7, 6:34 PM MDTSpecial Weather StatementPUBElbert26 min
Aug 7, 6:34 PM MDTSevere Thunderstorm WarningPUBKiowa41 min
Aug 7, 6:43 PM MDTSpecial Weather StatementPUBTeller47 min
Aug 7, 6:44 PM MDTSpecial Weather StatementPUBEl Paso31 min
Aug 7, 10:21 PM MDTSpecial Weather StatementPUBTeller24 min
Aug 7, 10:46 PM MDTSpecial Weather StatementPUBTeller29 min
Aug 7, 11:15 PM MDTSpecial Weather StatementPUBTeller30 min
Aug 8, 12:38 AM MDTSpecial Weather StatementPUBTeller37 min
Aug 8, 12:49 PM MDTSpecial Weather StatementPUBEl Paso56 min
Aug 8, 1:25 PM MDTAreal Flood AdvisoryPUBEl Paso3 hr
Aug 8, 1:36 PM MDTFlash Flood WarningPUBEl Paso3 hr
Aug 8, 1:44 PM MDTSevere Thunderstorm WarningPUBEl Paso29 min
Aug 8, 2:11 PM MDTSpecial Weather StatementPUBLas Animas64 min
Aug 8, 2:38 PM MDTSpecial Weather StatementPUBLas Animas52 min
Aug 8, 3:05 PM MDTSpecial Weather StatementPUBFremont55 min
Aug 8, 3:21 PM MDTSpecial Weather StatementPUBEl Paso54 min
Aug 8, 4:09 PM MDTSpecial Weather StatementPUBPueblo36 min
Aug 8, 4:20 PM MDTSpecial Weather StatementPUB25 min
Aug 8, 4:35 PM MDTSpecial Weather StatementPUBPueblo25 min
Aug 8, 4:37 PM MDTSpecial Weather StatementPUBPueblo23 min
Aug 8, 4:44 PM MDTSpecial Weather StatementPUB31 min
Aug 8, 4:48 PM MDTSpecial Weather StatementPUBPueblo27 min
Aug 8, 4:55 PM MDTSpecial Weather StatementPUBPueblo35 min
Aug 8, 5:04 PM MDTSpecial Weather StatementPUBPueblo26 min
Aug 8, 5:14 PM MDTSpecial Weather StatementPUBTeller31 min
Aug 8, 5:46 PM MDTAreal Flood AdvisoryPUBPueblo119 min

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.